Mended Hearts Open Forum

Expand all | Collapse all

6 weeks after CABG x 4

  • 1.  6 weeks after CABG x 4

    Posted 05-14-2020 21:24
    Hello everyone,

    I have been out of the hospital for 6 weeks and have a cough that just won't stop. Any else have this issue?

    ------------------------------
    Jesus Garza Sr
    court clerk ii
    travis county
    Austin TX
    ------------------------------


  • 2.  RE: 6 weeks after CABG x 4

    Posted 05-15-2020 06:32
    Are you taking Lisinopril for hypertension?  It's most common side effect is a dry cough. If so, it's annoying but not serious and easily resolved by switching meds.  Been there myself.  Whether or not this is the actual cause, speak to your cardiologist about it.

    All the best,

    Ira

    ------------------------------
    Ira Reid
    Hoboken NJ
    ------------------------------



  • 3.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 08:29
    I had an obnoxious dry cough from taking Lisinopril, and over the last year or so have developed that cough from other cardiac meds. According to my doctor, this kind of cough is slow to go away but eventually improves after meds adjustment. Some people (lucky me) are extra sensitive to ACE inhibitors as well as ARBS (Angiotensin II receptor blockers). This kind of cough isn't life-threatening but (for me) extremely annoying and disruptive (and wakes me several times a night), and ignoring it doesn't help. I'd talk with your doctor about it.

    ------------------------------
    Jean McMillan
    TN
    ------------------------------



  • 4.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 08:58
    Yep, Jean.  My Lisinopril cough was relatively minor compared to yours, but it would occur at the most inconvenient times (in a meeting, at court, on a rush hour bus in NYC when Covid-19 was just becoming a thing).  You can imagine the dirty looks and my "Hey, I don't have Covid; it's a side effect of my blood pressure medication").  It also got worse after having a drink.  Felt like I was starring in a movie "Doc Holliday's New York Adventure."

    Well, I ready a Cleveland Clinic study about it by a very cool looking research scientist with one of the best beards I've ever seen and he concluded that, while Lisinopril was life saving in helping prevent another heart attack during the first couple of months post surgery, there really was no need for it afterwards.  Having been 26 months post-op myself at the time, I contacted my cardiologist, he agreed that I didn't need Lisinopril anymore and that, as they say, was that.  Within a week, my cough was gone and so was my Doc Holliday fantasy.

    Best to all,

    Ira

    ------------------------------
    Ira Reid
    Hoboken NJ
    ------------------------------



  • 5.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 11:34
    Doc Holliday!

    ------------------------------
    Jean McMillan
    TN
    ------------------------------



  • 6.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 13:32
    No, I've never had high blood pressure, but I developed paroxysmal Afib about 5 years ago and I take a 25mg dose of atenolol to slow the heart rate and also lowers blood pressure. I also take 30 mg of Isosorbide (long acting nitro) which further lowers pressure. As a result my BP is always below normal.

    Kris Warren





  • 7.  RE: 6 weeks after CABG x 4

    Posted 05-15-2020 11:16
    I had a dry feeling in my throat for a couple of months after my surgery. I tend to be a mouth breather while sleeping. That combined with the O2 in the hospital and the tubes we all had down our throats was the cause of my throat irritation. It slowly got better as I increased my water intake and my throat healed the minor irritation caused m\by the tubes. Be sure to mention this to your provider if it does not begin to improve. 
    Richard Short
    Chapter 395





  • 8.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 09:40

                  I've had an easily triggered cough since being intubated a little sloppily in 2011. Something was scratched; passageway narrowing scar tissue formed. Food particles can set me off. Water can. Air. sometimes the cough is so bad that I worry loved ones and strangers. (I try to smile and signal it's okay.) This is not a good time to be walking around coughing in particular, but I try to be reassuring, and so far, no authorities have been called.

    Bob Levin

     

    Sent from Mail for Windows 10

     






  • 9.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 10:27
    I am not taking Lisinopril but am taking Metoprolol. I will ask my doctor again on my next appointment. Thank you for responding. For the most part I just get tired easily. My cardio rehab team has me walking twice a day for 45 minutes at a time. 





  • 10.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 11:24

                  I've been on Metropolol too. If you are walking 45 minutes, twice a day, that is quite good. When I finished cardio-rehab in 2012, we were told to exercise for 30 minutes a day, six days a week. Feel like you are making an effort, but do not strain. I've been rigorous about doing that and, at 78, don't feel I've lost a step. As my cardiologist told me, "You are not built for hills any more," but I try to get gradual ones in.

                  Keep it up; the amount of recovery that can occur is astonishing.

    Bob Levin

     

    Sent from Mail for Windows 10

     






  • 11.  RE: 6 weeks after CABG x 4

    Posted 05-16-2020 09:06
    I think you should contact your Surgeon or Cardiologist.  It could be a little ammonia or water around the heart this is nothing to overlook please call your Dr.

    ------------------------------
    William Platten
    Retired
    N/A
    Alliance OH
    ------------------------------